MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347050470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous fistula.A 5.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon could not be inflated directly during expansion and eventually, it burst.The procedure was completed with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) reported here as facility name exceeded character limit for designated field.E1 - initial reporter phone: (b)(6) reported here as phone number exceeded character limit for designated field.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous fistula.A 5.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon could not be inflated directly during expansion and eventually, it burst.The procedure was completed with a different device.There were no patient complications as a result of this event.It was further reported that the target lesion was 90% stenosed, mildly tortuous, and mildly calcified.The balloon ruptured during first inflation at 10 atmospheres for 30 seconds.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).E1 - initial reporter phone: (b)(6).Device evaluated by mfr: the athletis device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 7mm in length and extended from a position 3mm proximal of the distal markerband to 10mm proximal of the distal markerband.A visual and tactile examination identified no kinks or damage to the shaft and to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23062849
Report Number2124215-2025-64787
Device Sequence Number9671050
Product Code LIT
UDI-Device Identifier08714729973676
UDI-Public(01)08714729973676(17)271216(10)35497420
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347050470
Device Catalogue NumberH74939347050470
Device Lot Number0035497420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/17/2025
11/05/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/17/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown
Patient Weight60 KG